MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number SNDSTR10
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) - paroxysmal ablation procedure with a soundstar catheter and during the operation, the catheter was unable to deflect or relax completely.A second device was used to complete the operation.There was no adverse event reported on the patient.This event was originally assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual analysis revealed that the shaft of the device was bent and that there was a staple piercing through the shaft of the device, additionally, corrosion in the staple was observed in the portion that pierced through the shaft.These findings are mdr reportable.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and deflection test of the returned device were performed following j&j medtech procedures.Visual analysis revealed that the shaft of the device was bent and that there was a staple piercing through the shaft of the device.Additionally, corrosion in the staple was observed in the portion that pierced through the shaft.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.A device history record evaluation was performed for the finished device lot number, and no internal action was found during the review.The issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The potential cause of the bent shaft and the staple piercing through the shaft conditions could be related to the handling/shipping of the device after the procedure; however, this could not be conclusively determined.The bent shaft and pierced shaft issues are unrelated to the reported event.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported issue of deflection -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / rod/shaft (g04112) were selected as related to the biosense webster inc.Analysis finding of the bent shaft and the staple piercing through the shaft -investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) / component code: rod/shaft (g04112) were selected as related to the biosense webster inc.Analysis finding of the corrosion in the staple this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23707079
Report Number2029046-2025-03989
Device Sequence Number10649556
Product Code OBJ
UDI-Device Identifier10846835000139
UDI-Public(01)10846835000139(17)260428(10)S1554881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue NumberSNDSTR10
Device Lot NumberS1554881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown